Alert archive / Colorado / Red Flag Warnings in 2025
Red Flag Warning 44, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at Dec 11, 2025, 10:38 AM MST for 4 counties in Colorado. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 11, 2025, 10:38 AM MST (17:38 UTC)
- Expired
- Dec 11, 2025, 5:00 PM MST
- In force
- 6 hr
- Issued by
- NWS Pueblo, CO
Counties El Paso County, CO, Huerfano County, CO, Las Animas County, CO, Pueblo County, CO
The radar
The Pueblo radar (KPUX), 58 km from the middle of the area, began a volume at 17:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted.
346 WWUS85 KPUB 111738 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 1038 AM MST Thu Dec 11 2025 COZ226>230-120000- /O.NEW.KPUB.FW.W.0044.251211T1738Z-251212T0000Z/ Northern El Paso County Including Monument and Black Forest- Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- 1038 AM MST Thu Dec 11 2025 ...RED FLAG WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 226, 227, 228, 229, AND 230... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect until 5 PM MST this afternoon. * AFFECTED AREA...Fire Weather Zones 226, 227, 228, 229 and 230. * WINDS...Northwest 10 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 12 percent. * IMPACTS...Fires will catch and spread quickly. Exercise extreme caution with any outdoor burning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
2 follow-up statements
827 WWUS85 KPUB 112102 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 202 PM MST Thu Dec 11 2025 COZ226>230-120000- /O.CON.KPUB.FW.W.0044.000000T0000Z-251212T0000Z/ Northern El Paso County Including Monument and Black Forest- Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- 202 PM MST Thu Dec 11 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 226, 227, 228, 229, AND 230... * AFFECTED AREA...Fire Weather Zones 226, 227, 228, 229 and 230. * WINDS...Northwest 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 12 percent. * IMPACTS...Fires will catch and spread quickly. Exercise extreme caution with any outdoor burning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
639 WWUS85 KPUB 112356 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 456 PM MST Thu Dec 11 2025 COZ226>230-120100- /O.EXP.KPUB.FW.W.0044.000000T0000Z-251212T0000Z/ Northern El Paso County Including Monument and Black Forest- Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- 456 PM MST Thu Dec 11 2025 ...RED FLAG WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 226, 227, 228, 229, AND 230... Winds across the I-25 Corridor will continue to diminish, while humidity levels will increase into the early evening. This will allow for the Red Flag Warning for Fire Weather Zones 226, 227, 228, 229 and 230, to expire at 5 PM MST. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Dec 11, 10:33 AM MST, 5 minutes earlier. Its key messages:
- Much warmer than normal temperatures are expected today, along with the return of breezy winds.
- Dry and breezy weather with above normal temperatures continue through early next week, with light snow showers returning to the central mountains towards the middle of next week.
Area forecast discussion, Dec 11, 10:33 AM MST, 5 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1033 AM MST Thu Dec 11 2025 .KEY MESSAGES... - Much warmer than normal temperatures are expected today, along with the return of breezy winds. - Dry and breezy weather with above normal temperatures continue through early next week, with light snow showers returning to the central mountains towards the middle of next week. && .UPDATE... Issued at 1030 AM MST Thu Dec 11 2025 Keeping an eye out for potential fire weather highlight issuance due to gusty W-NW winds and drier air affecting the southern I-25 Corridor. Critical conditions are very spotty at this time, and though the dry air is in place, wind gusts high enough to hit criteria are occurring intermittently. The high level cloud cover seems to be keeping conditions somewhat in control for the time being but will continue to monitor. Moore && .SHORT TERM /THROUGH TONIGHT/... Issued at 222 AM MST Thu Dec 11 2025 Today.. Northwest flow wins again and looks to wash out the influence of yesterday's shallow cold front. Strong downsloping will cause temperatures to soar into the 15 to 20 degrees above normal range once again across the plains, with highs well into the 60s and 70s for most locations. A few 80s may even be possible for Baca COunty. Though we will inch near a few records, we look to stay several degrees short today. Standing records for the 11th are 79F for for Pueblo and 72F for Colorado Springs, and we are forecast to hit 70F and 63F respectively. We look to be very dry across the area, though humidity values are expected to remain above critical fire weather thresholds. Winds will be gusty, especially in the central mountains, over Pikes Peak, and through our gap flows. These areas are likely to see gusts to 45 mph or so, with other areas seeing gusts closer to 30 mph today. Overnight lows will be mild again, especially for the mountain adjacent plains and along the banana belt region where downsloping will continue to keep temperatures on the warm side. These areas will likely remain in the 40s. Temperatures in the 20s and 30s are more likely along and north of Highway 50, and away from the mountains where the influence of downsloping will diminish. Teens are expected for mountain valleys. Another shallow cold front looks to back across our plains late tonight into early tomorrow morning. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... Issued at 222 AM MST Thu Dec 11 2025 The weather pattern will be dominated by northwest flow aloft with brief dry cold front intrusions into the southeast plains through Saturday which retreats to the east on Sunday as shortwave ridging aloft translates in and lee troughing re- establishes. Even with the frontal intrusions temperatures across the plains remain above normal with mixing offsetting any effects from cooling especially on Saturday. Otherwise, it will be breezy at times in and near the mountains during the afternoon as northwest flow aloft mixes down, but speeds do not look as strong as recent days. A weak Pacific trough moves through the Great Basin into the 4 corners region on Monday but it is pretty moisture starved in all of the long range models. The best it will offer is some increase in cloud cover. Zonal flow sets up for the latter half of the work week which will bode for above normal temperatures and breezy to windy conditions in and near the mountains each day. Passing systems to the north will spread some light snow into the central mountains at times. -KT && .AVIATION /18Z TAFS THROUGH 18Z FRIDAY/... Issued at 1030 AM MST Thu Dec 11 2025 VFR conditions anticipated across the forecast area over the next 24 hrs, including the three main TAF sites of KCOS, KPUB and KALS. SCT to BKN high level cloudiness is expected to persist across the central and eastern mts, as well as much of the eastern plains, affecting KCOS and KPUB. In addition, gusty W-NW winds will persist for KCOS and KPUB through approx. 00Z with gusts 25-30 kt possible at times. && .PUB WATCHES/WARNINGS/ADVISORIES... None. && UPDATE...MOORE SHORT TERM...EHR LONG TERM...KT AVIATION...MOORE
Hazardous weather outlook, Dec 11, 3:02 AM MST, 7 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 302 AM MST Thu Dec 11 2025 COZ058>089-093>099-121015- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 302 AM MST Thu Dec 11 2025 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Isolated snow showers will be possible across the central mountains Tuesday and Wednesday bringing some light accumulations across the higher peaks. .SPOTTER INFORMATION STATEMENT... Weather spotters will not be needed today or tonight. EHR/31
Nearby
Red Flag Warnings in Colorado, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.